MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00569810
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on april 4, 2018 that a wallstent biliary rx uncovered stent was to be used to treat a malignant stricture in the hilar region of the common bile duct during a stent placement procedure performed on april 4, 2018.Reportedly, the patient¿s anatomy was not tight and was not dilated prior to stent placement.According to the complainant, during deployment, the stainless steel tube suddenly twisted, and causing 80-90% of the stent to be deployed outside the papilla.The stent was removed from the papilla with forceps and the procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A fully constrained wallstent biliary rx uncovered stent and delivery system were returned for analysis.The stent was pulled into the outer sheath when received.Visual examination of the returned device found a severe kink in the stainless steel tube.There were no issues with the stent noted and no other issues with the device were noted.The reported event that the stainless steel tube was damaged was confirmed; however, the reported event that the stent was fully deployed was not confirmed.Attempts to clarify the discrepancy between the reported event and the returned device were unsuccessful.The investigation finding that the stent was pulled into the outer sheath indicates the stainless steel tube was pulled instead of immobilized during deployment.The damages noted with the returned device were consistent with the application of excessive force during attempted deployment.Taking all available information into consideration, the investigation concluded that the reported event and observed damages were likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A labeling review was performed, and from the information available, this device was used per the directions for use (dfu) / product label.A review of the device history record (dhr) confirmed that the device met all material, assembly and product specifications at the time of release to distribution.A search of the complaint database revealed that no other similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallstent biliary rx uncovered stent was to be used to treat a malignant stricture in the hilar region of the common bile duct during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient¿s anatomy was not tight and was not dilated prior to stent placement.According to the complainant, during deployment, the stainless steel tube suddenly twisted, and causing 80-90% of the stent to be deployed outside the papilla.The stent was removed from the papilla with forceps and the procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLSTENT¿ RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7468735
Report Number3005099803-2018-01241
Device Sequence Number107398
Product Code FGE
UDI-Device Identifier08714729456728
UDI-Public08714729456728
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K030107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2019
Device Model NumberM00569810
Device Catalogue Number6981
Device Lot Number21364437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;